MAUDE Adverse Event Report: ABBOTT LABORATORIES (IRVING ATM) TOTAL BILIRUBIN; TOTAL BILIRUBIN REAGENT

ABBOTT LABORATORIES (IRVING ATM) TOTAL BILIRUBIN; TOTAL BILIRUBIN REAGENT
Model Number 6L45-41
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient identifier: multiple = (b)(6).An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.There is no further patient information provided due to privacy issues.
 
Event or Problem Description
The customer reported falsely depressed total bilirubin results on approximately 30 patients generated on the architect analyzer.The customer stated the level i control for total bilirubin was out of range low in the afternoon.The morning qc had been acceptable.The customer repeated all patient samples from the morning.The results provide were for 12 samples: on (b)(6) original = 10.8 /amended =14 (current acceptance range <20umol/l); sid (b)(6) = 3.1 /amended= 6; sid (b)(6) =2.4 / amended = 5; sid (b)(6) = 4.4 /amended= 7; sid (b)(6) = 9.9 / amended =14; sid (b)(6) = 5.3 / amended= 8; sid (b)(6) = 3 / rerun: 5; sid (b)(6) = 13 / rerun = 16; sid (b)(6) = 7 / rerun = 10; sid (b)(6) = 12 / rerun = 15; sid (b)(6) = 7 / rerun = 9; sid (b)(6) = 9 / rerun = 12umol/l.There was no reported impact to patient management.
 
Additional Manufacturer Narrative
A review of tickets determined that there are no other complaints for lot 55179uq05, and no trends were identified for the complaint issue.Returns were available but not required for the investigation.Labeling describes the proper reagent handling required to successfully use the assay on the architect system.Indications of reagent deterioration or instability should be suspected if there are precipitates, visible signs of leakage or contamination, turbidity, or if calibration or controls do not meet the appropriate package insert.In addition, the architect system operations manual provides guidance for assay results in regard to symptoms, other test results, clinical impressions and other diagnostic procedures that must be considered for patient care management.A review of the manufacturing documentation did not identify any issues associated with the customer's observation.Based on the investigation no product deficiency was identified for the total bilirubin reagent, lot 55179uq05.

Brand Name
TOTAL BILIRUBIN
Common Device Name
TOTAL BILIRUBIN REAGENT
Manufacturer (Section D)
ABBOTT LABORATORIES (IRVING ATM)
1921 hurd drive
irving TX 75038
MDR Report Key9751255
Report Number1628664-2020-00076
Device Sequence Number740925
Product Code CIG
UDI-Device Identifier00380740011383
UDI-Public00380740011383
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K060574
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Model Number6L45-41
Device Catalogue Number06L45-41
Device Lot Number55179UQ05
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/03/2020
Supplement Date Received by Manufacturer03/16/2020
Initial Report FDA Received Date02/25/2020
Supplement Report FDA Received Date03/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARCHITECT C4000 ANALYZER, LN 02P24-40,; ARCHITECT C4000 ANALYZER, LN 02P24-40,; SERIAL # (B)(6); SERIAL # (B)(6)